Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 83, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jul 13, 2021, 12:56 PM CDT for Madison County, Walker County, Texas. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 12:56 PM CDT (17:56 UTC)
- Expired
- Jul 14, 2021, 2:24 PM CDT
- In force
- 25 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, TX, Walker County, TX
The radar
The Ft Hood radar (KGRK), 155 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bedias Creek near Madisonville (MDST2).
- Action stage
- 16 ft
- Minor stage
- 19 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08065800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
960
WGUS44 KHGX 131756
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1256 PM CDT Tue Jul 13 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
Bedias Creek near Madisonville affecting Walker and Madison
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 100 AM CDT.
&&
TXC313-471-140600-
/O.NEW.KHGX.FL.W.0083.210713T1756Z-210714T0546Z/
/MDST2.1.ER.210713T1723Z.000000T0000Z.000000T0000Z.NO/
1256 PM CDT Tue Jul 13 2021
The National Weather Service in League City has issued a
* Flood Warning for
the Bedias Creek near Madisonville.
* From this afternoon to just after midnight tonight.
* At 12:45 PM CDT Tuesday the stage was 19.2 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 12:45 PM CDT Tuesday was 19.2 feet.
* Forecast...The river is expected to experience minor flooding
* Impact...At 19.0 feet, Minor lowland flooding begins as water
escapes the main channel in the vicinity of the gage.
* Flood History...This crest compares to a previous crest of 19.2
feet on 05/03/2007.
&&
LAT...LON 3090 9586 3093 9578 3096 9562 3087 9562
3083 9578 3080 9586
$$4 follow-up statements
238
WGUS44 KHGX 131801
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
101 PM CDT Tue Jul 13 2021
...Forecast flooding changed to Minor severity and increased in
duration for the following rivers in Texas...
Bedias Creek near Madisonville affecting Walker and Madison
Counties.
For the Bedias Creek...including Madisonville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday morning at 715 AM CDT.
&&
TXC313-471-141215-
/O.EXT.KHGX.FL.W.0083.000000T0000Z-210714T1942Z/
/MDST2.1.ER.210713T1723Z.210714T0000Z.210714T0742Z.NO/
101 PM CDT Tue Jul 13 2021
...Forecast flooding changed to Minor severity and increased in
duration until early tomorrow afternoon...
The Flood Warning continues for
the Bedias Creek near Madisonville.
* Until early tomorrow afternoon.
* At 12:45 PM CDT Tuesday the stage was 19.2 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 12:45 PM CDT Tuesday was 19.2 feet.
* Forecast...The river is expected to rise to a crest of 19.8 feet
this evening. It will then fall below flood stage just after
midnight tonight.
* Impact...At 19.0 feet, Minor lowland flooding begins as water
escapes the main channel in the vicinity of the gage.
* Flood History...This crest compares to a previous crest of 19.8
feet on 05/30/1979.
&&
LAT...LON 3090 9586 3093 9578 3096 9562 3087 9562
3083 9578 3080 9586
$$876
WGUS84 KHGX 140236
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
936 PM CDT Tue Jul 13 2021
...The Flood Warning continues for the following rivers in Texas...
Bedias Creek near Madisonville affecting Walker and Madison
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday afternoon at 1215 PM CDT.
&&
TXC313-471-141715-
/O.EXT.KHGX.FL.W.0083.000000T0000Z-210714T1710Z/
/MDST2.1.ER.210713T1723Z.210713T2100Z.210714T0510Z.NO/
936 PM CDT Tue Jul 13 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Bedias Creek near Madisonville.
* Until early tomorrow afternoon.
* At 8:45 PM CDT Tuesday the stage was 19.4 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:45 PM CDT Tuesday was 19.7 feet.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 5.2 feet Sunday
evening.
* Impact...At 19.0 feet, minor lowland flooding begins as water
escapes the main channel in the vicinity of the gage.
* Flood History...This crest compares to a previous crest of 19.4
feet on 01/30/1999.
&&
LAT...LON 3090 9586 3093 9578 3096 9562 3087 9562
3083 9578 3080 9586
$$980
WGUS44 KHGX 141413
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
913 AM CDT Wed Jul 14 2021
...Forecast flooding changed to Minor severity and increased in
duration for the following rivers in Texas...
Bedias Creek near Madisonville affecting Walker and Madison
Counties.
For the Bedias Creek...including Madisonville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 230 AM CDT.
&&
TXC313-471-150730-
/O.EXT.KHGX.FL.W.0083.000000T0000Z-210715T0730Z/
/MDST2.1.ER.210713T1723Z.210713T2100Z.210714T1930Z.NO/
913 AM CDT Wed Jul 14 2021
...Forecast flooding changed to Minor severity and increased in
duration until just after midnight tonight...
The Flood Warning continues for
the Bedias Creek near Madisonville.
* Until just after midnight tonight.
* At 8:45 AM CDT Wednesday the stage was 19.3 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:45 AM CDT Wednesday was 19.7 feet.
* Forecast...The river is expected to fall below flood stage this
afternoon and continue falling to 6.0 feet Monday morning.
* Impact...At 19.0 feet, Minor lowland flooding begins as water
escapes the main channel in the vicinity of the gage.
* Flood History...This crest compares to a previous crest of 19.3
feet on 03/28/1980.
&&
LAT...LON 3090 9586 3093 9578 3096 9562 3087 9562
3083 9578 3080 9586
$$925
WGUS84 KHGX 141924
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
224 PM CDT Wed Jul 14 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Bedias Creek near Madisonville affecting Walker and Madison
Counties.
TXC313-471-142030-
/O.CAN.KHGX.FL.W.0083.000000T0000Z-210714T1924Z/
/MDST2.1.ER.210713T1723Z.210713T2100Z.210714T1930Z.NO/
224 PM CDT Wed Jul 14 2021
...The Flood Warning for the Bedias Creek near Madisonville has been
cancelled...
The Flood Warning is cancelled for
the Bedias Creek near Madisonville.
* At 1:45 PM CDT Wednesday the stage was 18.9 feet.
* Forecast...The river is expected to fall to 5.3 feet early Monday
afternoon.
&&
LAT...LON 3090 9586 3093 9578 3096 9562 3087 9562
3083 9578 3080 9586
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 13, 12:42 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 13, 12:42 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1242 PM CDT Tue Jul 13 2021 .AVIATION [18Z TAF Issuance]... VFR this afternoon, with scattered showers and storms. Storms fall apart as the sun goes down, with light/VRB winds. Some clouds at MVFR expected towards dawn - a CIG is possible, but only explicitly in the TAF at CLL, UTS, and CXO. Rinse and repeat tomorrow. && .PREV DISCUSSION /Issued 403 AM CDT Tue Jul 13 2021/... SHORT TERM [Today Through Wednesday Night]... At 200 AM, high pressure was located over the eastern Gulf of Mexico with a light onshore wind and temperatures generally in the lower 70's. Satellite derived PW imagery shows PW values around 1.70 inches over the SW zones with a minimum value of around 1.50 inches over the Central zones and then back to around 1.60 inches over the NE zones. Fcst soundings don't show a lot of saturation today with Pw values hovering between 1.70-1.80 inches by mid afternoon. Despite soundings showing a weak cap near 850 mb, the cap looks breakable with some heating. Convective temperatures today are around 90 degrees so there should be a few, mainly afternoon showers and isolated thunderstorms. 850 mb temperatures are around 20.5 - 21.5 C so MaxT values should top out in the lower and mid 90's. Any residual precipitation should wane early this evening with generally clear skies overnight. 850 mb temps cool by 12z Wednesday with 850 temps around 19 C. Capping in the 850 mb looks considerably lower on Wednesday with convective temperatures in the upper 80's. Pw values look a bit higher and show top out between 1.90-2.00 inches so feel rain chances will be a bit higher on Wednesday than today. Will trend MaxT a little cooler and PoPs a bit higher for Wednesday. Will carry some residual PoPs into the evening over the western zones but feel activity will end quickly with the loss of heating. Skies will clear in the evening but clouds will increase after 06z into Thursday morning. The cloud cover should allow for warmer MinT values by Thursday morning. 43 LONG TERM [Thursday Through Tuesday]... The synoptic pattern for the majority of the long term will be remaining mostly the same meaning there will not be much variance to our weather. A weak upper level trough will be moving across the Upper Midwest into the Great Lakes region with one center of high pressure located over the Desert Southwest and another located over the Southeast. While there will not be much of driving force for precipitation in our neck of the woods, PWATs will be remaining around 2 inches through the weekend. So between daytime heating and the seabreeze, expect showers and thunderstorms to pop up along the coast each afternoon. The chance of showers will be lowest (though not completely zero) Sunday into Monday as the upper level high pressure to the east slides westward across Texas. Meanwhile the ridge over the Desert Southwest strengthens and extends across much of the western half of the US by Monday. This shifting high pressure helps to dig a trough across the Central Plains Monday into Tuesday bringing a broad boundary extending across East Texas. This will increase precipitation chances across the northern third of our area starting Tuesday and beyond. Temperatures will be not changing much through the long term with afternoon high temperatures in the low to mid 90s (with heat indices in the triple digits) and overnight lows in the mid to upper 70s inland and near 80 at the coast. Fowler MARINE... Looking like a rather pleasant week across the waters. Light to moderate onshore flow will continue through the start of next week with seas remaining around 2 to 4 feet. Isolated to scattered showers and thunderstorms will be possible each day, mainly during the morning and early afternoon hours. Rip current threat will remain low through the week. Fowler && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 73 90 73 91 74 / 20 30 20 30 0 Houston (IAH) 75 90 75 91 76 / 10 50 10 50 10 Galveston (GLS) 82 88 81 88 81 / 10 30 10 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...43 LONG TERM...Fowler AVIATION...Luchs MARINE...Fowler
In the hours before
Local storm report, Jul 13, 8:21 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
821 AM CDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG 4 S HUNTSVILLE 30.65N 95.54W
07/12/2021 WALKER TX BROADCAST MEDIA
FEW TREES, LARGE LIMBS DOWN. VIDEO ON SOCIAL
MEDIA SHOWS BRIEF DOWNBURST.
&&
DRThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:18 PM CDT | Special Weather Statement | HGX | Waller | 42 min |
| Jul 13, 3:18 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 27 min |
| Jul 13, 3:41 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 34 min |
| Jul 13, 3:57 PM CDT | Special Weather Statement | HGX | Waller | 63 min |
| Jul 13, 4:48 PM CDT | Special Weather Statement | HGX | Washington | 57 min |
| Jul 13, 5:11 PM CDT | Special Weather Statement | HGX | Brazos, Burleson | 64 min |
| Jul 13, 5:39 PM CDT | Special Weather Statement | HGX | Harris | 66 min |
| Jul 13, 6:04 PM CDT | Special Weather Statement | HGX | Houston, Madison, Trinity | 71 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.